Anaphylaxis after the injection of buprenorphine

Cassie L. Boggs, Mary G. Ripple, Zabiullah Ali, Melissa Brassell, Barry Levine, Rebecca Jufer-Phipps, Suzanne Doyon, David R. Fowler

Research output: Contribution to journalArticlepeer-review

Abstract

Cause of death rulings in cases when the concentration of a drug or drugs is higher than observed following therapeutic use are generally straightforward "drug deaths." However, when toxicology testing identifies drug concentrations consistent with therapeutic use or detects no drugs at all, then the cause of death determination is more complicated. Given the rapidity and protean manifestations of anaphylaxis, it should be considered in deaths where no other cause of death is apparent in a suspected drug death. This article reports two cases where an anaphylactic reaction was observed following either the actual or alleged use of therapeutic formulations of buprenorphine intravenously.

Original languageEnglish (US)
Pages (from-to)1381-1383
Number of pages3
JournalJournal of Forensic Sciences
Volume58
Issue number5
DOIs
StatePublished - Sep 1 2013

Keywords

  • Anaphylaxis
  • Buprenorphine
  • Drug reaction
  • Forensic science
  • Injection
  • Postmortem
  • Toxicology
  • Tryptase

ASJC Scopus subject areas

  • Pathology and Forensic Medicine
  • Genetics

Fingerprint

Dive into the research topics of 'Anaphylaxis after the injection of buprenorphine'. Together they form a unique fingerprint.

Cite this